Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
jamie0410

How to handle

Recommended Posts

Hi to all,

I am very confused on how to handle what is going on with my health. I’m very upset and disappointed with doctors responses and I was hopeful that someone could offer me any practical advice.

I have been having for 7 years. I have been on Midodrine and metoprolol since then

i had positive autonomic testing in 2012. I was diagnosed with “autonomic dysfunction “ but the doctors did not specify a type.

subsequently I was diagnosed with inappropriate sinus tachycardia 

my symptoms have worsened significantly this year

within the past 4 months I have been to the ER 5 times via ambulance due to hypotension (once) and tachycardia (4 times)

my cardiologist requested that the autonomic testing be repeated and I had the test this past Thursday

she suggested that my meds be changed as the metoprolol is not controlling the tachycardia 

The test was positive for POTS and my blood pressure was very high as has been the trend over the past few months

the evening after the test (in which I felt very sick) I had an episode and went to the hospital again with tachycardia 

They treated me in the ER and the following day I went to my doctor and asked what I should do and was told that I wouldn’t get the results until Monday and that any medicine changes wouldn’t occur until after then

my frustration is that these episodes are increasing in frequency and the doctors are not very communicative or understanding

So any of you have any insight or suggestions?

thanks and sorry for the kind post

Share this post


Link to post
Share on other sites

@jamie0410 - I have hyperPOTS and suffer from elevated BP and tachycardia as well. In my case metoprolol did not do anything and I required several meds to get it under control. 

Share this post


Link to post
Share on other sites

Hi @Pistol in the ER yesterday they read me the impression of the autonomic specialist From my test last week and he said hyper POTS 

thank you for sharing your experience they the metoprolol is not working so perhaps something else will have to be added

its just scary when the numbers are so high

thank you!

Share this post


Link to post
Share on other sites
2 hours ago, jamie0410 said:

Hi @Pistol in the ER yesterday they read me the impression of the autonomic specialist From my test last week and he said hyper POTS 

thank you for sharing your experience they the metoprolol is not working so perhaps something else will have to be added

its just scary when the numbers are so high

thank you!

Where do you live ? Can you get clonidine ?

Share this post


Link to post
Share on other sites

@jamie0410 - hyperadrenergic POTS is quite difficult to treat. Here is an article from our information resource site that explains it:

Hyperadrenergic POTS (hyperPOTS) An overview of a POTS subtype

In my case I responded best to vaso dilators like Carvelidol and diltiazem but also take Guanfacine, Ritalin for the brain fog and fatigue, SSRI... but even after taking all of those meds ( and more ) what finally controlled my HR and BP and stopped the seizures and syncope was IV fluids. They keep my BP and HR perfectly stable and minimize the orthostatic problems. 

Share this post


Link to post
Share on other sites

Hi @Pistol thank you so much for the information 

The metoprolol dose is not controlling the bp it was 185/100 today after attempting to work for a few hours for the first time in over a week

it’s concerning and hopefully they will come up with some answers

I am glad that the IV fluids have been helpful to you. I also have found that this has helped significantly 

I have been trying to figure out if water(electrolyte infused or otherwise) and salt are recommended or not? The doctors said that I should increase both and use compression stockings but doesn’t the water/salt also increase blood pressure?

thank you so much!

Share this post


Link to post
Share on other sites

@jamie0410 - in my case I was encouraged to increase both salt and fluids, despite high BP. It did not help very much but also did not do any damage. But it is different for all of us. My sister also has hyper POTS and was prescribed - in addition to Carvelidol and Diltiazem - Clonidine. I could not tolerate that medication but it has helped many others. Compression may or may not help with hyper POTS - try it out.  

Share this post


Link to post
Share on other sites
3 hours ago, Pistol said:

 

@Pistol I really appreciate you sharing your experiences with me. This has been a scary few months

i wish the best to you and your sister

thank you for your advice and input

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...